Alert archive / Alabama / Red Flag Warnings in 2009
Red Flag Warning 8, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Feb 19, 2009, 2:54 PM CST for 39 counties in Alabama. It took effect at Feb 20, 2009, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2009, 2:54 PM CST (20:54 UTC)
- In effect from
- Feb 20, 2009, 12:00 PM CST
- Expired
- Feb 20, 2009, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- -297 m²/s²
- 0-3 km storm-relative helicity
- -148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 192054 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 254 PM CST THU FEB 19 2009 ...A RED FLAG WARNING IS IN EFFECT FOR EASTERN PORTIONS OF CENTRAL ALABAMA FRIDAY AFTERNOON... .DRY AIRMASS ACROSS CENTRAL ALABAMA WILL CREATE A HIGH FIRE DANGER FRIDAY AFTERNOON...AS RELATIVE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT FOR A GOOD PORTION OF THE AFTERNOON. OUTDOOR BURNING IS HIGHLY DISCOURAGED. ALZ011>015-017>050-201200- /O.NEW.KBMX.FW.W.0008.090220T1800Z-090221T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 254 PM CST THU FEB 19 2009 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST FRIDAY. DRY AIRMASS ACROSS CENTRAL ALABAMA WILL CREATE A HIGH FIRE DANGER FRIDAY AFTERNOON...AS RELATIVE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT FOR SEVERAL HOURS. OUTDOOR BURNING IS HIGHLY DISCOURAGED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARMER TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. $$
1 follow-up statement
000 WWUS84 KBMX 201143 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 543 AM CST FRI FEB 20 2009 ...HIGH FIRE DANGER ACROSS CENTRAL ALABAMA THIS AFTERNOON... ALZ011>015-017>050-210000- /O.CON.KBMX.FW.W.0008.090220T1800Z-090221T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 543 AM CST FRI FEB 20 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. A DRY AIRMASS ACROSS CENTRAL ALABAMA WILL CREATE A HIGH FIRE DANGER THIS AFTERNOON...AS RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT FOR SEVERAL HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARMER TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Feb 19, 2:42 PM CST, 12 minutes earlier.
Area forecast discussion, Feb 19, 2:42 PM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 242 PM CST THU FEB 19 2009 .DISCUSSION... A FAIRLY TRANQUIL...YET WINDY DAY OUT THERE TODAY. WINDS WILL BEGIN TO CALM DOWN FOR THIS EVENING AND CONDITIONS WILL REMAIN DRY THROUGH SATURDAY. THAT IS WHEN THE NEXT SYSTEM MOVES INTO THE AREA. MODELS HAVE ACTUALLY BEEN A LITTLE MORE IN AGREEMENT WITH THIS SYSTEM AND THE OVERALL TIMING. EVEN THE STRONGER NAM CAME IN WITH MORE AGREEMENT THAT PREVIOUS. SO HERE IS THE SCENARIO...COLD FRONT COMES IN SATURDAY NIGHT...WITH THE COLDER AIR RIGHT BEHIND IT. AS WITH MOST ALABAMA WINTERS IT WILL BE A RACE AS TO WHAT TYPE OF PRECIPITATION WE HAVE. CURRENT THINKING HAS NOT CHANGED FROM THE PREVIOUS AT ALL. IF ANYTHING CONFIDENCE IS GROWING THAT WHAT FROZEN PRECIPITATION WILL BE SLIM IF ANY AT ALL. EVEN IF YOU GO WITH THE STRONGEST AND COLDEST MODEL...NAM...THERE IS ONLY A 1 TO 3 HOUR WINDOW RIGHT AROUND MIDNIGHT FOR ANY MIXING AT ALL. THIS WOULD ALSO ONLY BE POSSIBLE ACROSS THE FAR NORTHERN SECTIONS OF THE AREA. WILL CONTINUE WITH ONGOING TREND OF CLEARING THE RAIN OUT BEFORE THE COLDEST AIR WORKS IN. STILL TWO DAYS AWAY...SO PLENTY OF CHANGES CAN OCCUR. SUNDAY THROUGH WEDNESDAY...HIGH PRESSURE DRIFTS FROM THE WESTERN GREAT LAKES TO THE MID-ATLANTIC COAST...AND SHOULD KEEP US ON THE COOL AND DRY SIDE...ALTHOUGH TEMPERATURES WILL MODERATE BACK TO NEAR NORMAL. NO BIG CHANGES TO THE ONGOING FORECAST HERE. && .AVIATION...18Z TAF DISCUSSION. HIGH PRESSURE AND VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH THE NEXT 24 HOURS WITH SKC AND P6SM VSBYS. NORTHWEST WINDS WILL AVERAGE 10 TO 15 KNOTS WITH GUSTS TO AROUND 22 KNOTS THIS AFTERNOON...BUT THEY WILL DIMINISH BY SUNSET AS PRESSURE GRADIENT SLACKENS...AND AVERAGE 5 TO 7 KNOTS AFTER 01Z. /41/ && .FIRE WEATHER...DRY CONDITIONS WILL CONTINUE ACROSS THE AREA ON FRIDAY. MOST AREAS ACROSS CENTRAL ALABAMA RH VALUES WILL REMAIN BELOW 25 PERCENT FOR MUCH OF THE AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED FOR THE AREA FRIDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 25 49 26 59 31 / 0 0 10 20 60 ANNISTON 23 50 28 61 33 / 0 0 10 20 60 BIRMINGHAM 24 52 32 62 31 / 0 0 10 20 60 TUSCALOOSA 27 54 31 62 32 / 0 0 10 30 60 CALERA 28 52 33 62 34 / 0 0 10 20 60 AUBURN 26 54 30 61 30 / 0 0 0 10 40 MONTGOMERY 28 55 28 64 35 / 0 0 10 10 50 TROY 25 54 26 63 36 / 0 0 10 10 40 && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY ALL ZONES THROUGH 4PM TODAY. RED FLAG WARNING ALL ZONES FRIDAY 12 PM TO 6 PM. && 16/41
Hazardous weather outlook, Feb 19, 11:45 AM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1145 AM CST THU FEB 19 2009 ALZ011>015-017>050-201130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1145 AM CST THU FEB 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. BREEZY NORTHWESTERLY WINDS OF 10 TO 20 MPH WITH GUSTS TO 25 MPH WILL BE A HAZARD TODAY ON AREA LAKES AND WATERWAYS THROUGH 4 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 19, 11:54 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1154 AM CST THU FEB 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TORNADO 3 NNE ROCK MILLS 33.19N 85.26W
02/18/2009 F1 RANDOLPH AL NWS STORM SURVEY
SEVERAL HUNDRED TREES SNAPPED AND TWISTED IN REMOTE AREAS
NORTH OF ROCK MILLS NEAR THE GEORGIA STATE LINE. MOSTLY
SOFTWOOD. TORNADIC WIND ESTIMATED AT 90 MPH. PATH LENGTH
1 MILE. PATH WIDTH 1/4 MILE. MOST CONCENTRAITED DAMAGE
ALONG COUNTY ROAD 296.
&&
JSIRMONLocal storm report, Feb 19, 11:58 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1158 AM CST THU FEB 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND DMG 3 E SELMA 32.42N 86.97W
02/18/2009 DALLAS AL NWS STORM SURVEY
CHURCH DESTROYED AND A FEW MOBILE HOMES DAMAGED ON AL HWY
140. TREES AND POWER LINES DOWN ALONG HIGHLAND AVE.
NON-TORNADIC THUNDERSTORM WIND ESTIMATED BETWEEN 60 AND
70 MPH.
&&
JSIRMONLocal storm report, Feb 19, 1:13 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
113 PM CST THU FEB 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL LINCOLN 33.60N 86.14W
02/18/2009 E0.88 INCH TALLADEGA AL EMERGENCY MNGR
&&
03Local storm report, Feb 19, 1:34 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CST THU FEB 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM FUNNEL CLOUD FULTONDALE 33.62N 86.80W
02/18/2009 JEFFERSON AL AMATEUR RADIO
FUNNEL CLOUD REPORTED OVER HIGHWAY 31 IN FULTONDALE.
0233 PM HAIL CENTER POINT 33.64N 86.68W
02/18/2009 E0.88 INCH JEFFERSON AL AMATEUR RADIO
NICKEL SIZE HAIL REPORTED IN CENTER POINT.
0245 PM HAIL 9 NNE GAYLESVILLE 34.39N 85.50W
02/18/2009 E0.88 INCH CHEROKEE AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED IN BROOMTOWN.
0245 PM FUNNEL CLOUD TARRANT 33.59N 86.77W
02/18/2009 JEFFERSON AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED AT PINE HILL ROAD AND HIGHWAY 79.
0245 PM TSTM WND DMG 6 N GAYLESVILLE 34.35N 85.56W
02/18/2009 CHEROKEE AL AMATEUR RADIO
TREES DOWN ALONG HIGHWAY 35 IN WATSON.
0319 PM FUNNEL CLOUD 3 NNE PELL CITY 33.60N 86.25W
02/18/2009 ST. CLAIR AL EMERGENCY MNGR
FUNNEL CLOUD/WALL CLOUD MOVING TOWARD LINCOLN IN WESTERN
TALLADEGA COUNTY.
0320 PM HAIL 2 N PELL CITY 33.59N 86.27W
02/18/2009 E1.00 INCH ST. CLAIR AL AMATEUR RADIO
QUARTER SIZE HAIL REPORTED.
0320 PM HAIL 6 W PELL CITY 33.56N 86.38W
02/18/2009 E0.88 INCH ST. CLAIR AL OFFICIAL NWS OBS
NICKEL SIZE HAIL REPORTED AT EXIT 153 ON INTERSTATE 20.
0326 PM HAIL LINCOLN 33.60N 86.14W
02/18/2009 E0.88 INCH TALLADEGA AL EMERGENCY MNGR
0340 PM HAIL LIVINGSTON 32.60N 88.19W
02/18/2009 E0.25 INCH SUMTER AL FIRE DEPT/RESCUE
PEA SIZE HAIL REPORTED ON CAMPUS ON WEST SIDE OF
LIVINGSTON.
0343 PM FUNNEL CLOUD OXFORD 33.60N 85.83W
02/18/2009 CALHOUN AL LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS FUNNEL CLOUD JUST WEST OF
OXFORD.
0345 PM HAIL ANNISTON 33.66N 85.81W
02/18/2009 E1.00 INCH CALHOUN AL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN SOUTH ANNISTON.
0350 PM HAIL 2 SE ANNISTON 33.64N 85.79W
02/18/2009 E1.75 INCH CALHOUN AL EMERGENCY MNGR
REPORTED IN GOLDEN SPRINGS AREA
0352 PM TSTM WND DMG 2 SE ANNISTON 33.64N 85.79W
02/18/2009 CALHOUN AL AMATEUR RADIO
TREES DOWN ON GREENBRIER DEER ROAD AND STRUCTURE DAMAGE
AT THE INTERSECTION GOLDEN SPRINGS ROAD...POSSIBLE
TORNADO
0355 PM TSTM WND DMG 2 SE ANNISTON 33.64N 85.79W
02/18/2009 CALHOUN AL EMERGENCY MNGR
MULTIPLE TREES AND STRUCTURE DAMAGE IN GOLDEN SPRINGS
AREA...POSSIBLE TORNADO.
0355 PM TSTM WND DMG 5 SW HEFLIN 33.60N 85.65W
02/18/2009 CLEBURNE AL TRAINED SPOTTER
TREES DOWN ALONG INTERSTATE 20.
0355 PM HAIL 5 SW HEFLIN 33.60N 85.65W
02/18/2009 E1.75 INCH CLEBURNE AL TRAINED SPOTTER
INTERSTATE 20 BETWEEN MILE MARKERS 196 AND 199.
0400 PM TSTM WND DMG BELMONT 32.56N 87.94W
02/18/2009 SUMTER AL TRAINED SPOTTER
TIN ROOF PEELED OFF BELMONT CHURCH AND POWER LINES DOWN
AT CHURCH.
0408 PM TSTM WND DMG 4 S FORKLAND 32.59N 87.87W
02/18/2009 GREENE AL EMERGENCY MNGR
TREES DOWN ALONG COUNTY ROAD 18
0413 PM HAIL 4 NW RANBURNE 33.57N 85.39W
02/18/2009 E4.25 INCH CLEBURNE AL COUNTY OFFICIAL
TWO SEPERATE REPORTS FROM COUNTY OFFICIALS IN THE TRICKEM
COMMUNITY...SOFTBALL SIZED HAIL
0413 PM HAIL SPRINGVILLE 33.77N 86.48W
02/18/2009 E0.75 INCH ST. CLAIR AL EMERGENCY MNGR
0418 PM HAIL GALLION 32.50N 87.72W
02/18/2009 E1.00 INCH HALE AL EMERGENCY MNGR
ALSO ROPORTED AT LOCK-5 ON WARRIOR RIVER
0426 PM TSTM WND DMG LANEVILLE 32.52N 87.60W
02/18/2009 HALE AL EMERGENCY MNGR
TREES DOWN AND A BARN DAMAGED NEAR COUNTY ROAD 12 AND
COUNTY ROAD 25.
0427 PM HAIL 2 W BROOKWOOD 33.25N 87.36W
02/18/2009 E0.25 INCH TUSCALOOSA AL AMATEUR RADIO
0429 PM HAIL RAGLAND 33.75N 86.14W
02/18/2009 E1.00 INCH ST. CLAIR AL AMATEUR RADIO
IN THE CITY OF RAGLAND.
0431 PM HAIL NEWBERN 32.59N 87.54W
02/18/2009 E1.75 INCH HALE AL EMERGENCY MNGR
COVERING GROUND FROM NEWBERN TO GALLION.
0433 PM HAIL FAUNSDALE 32.46N 87.59W
02/18/2009 E1.75 INCH MARENGO AL BROADCAST MEDIA
0434 PM HAIL 7 NNE UNIONTOWN 32.54N 87.46W
02/18/2009 E1.75 INCH PERRY AL EMERGENCY MNGR
GOLF BALL SIZE HAIL ALONG HIGHWAY 183
0435 PM HAIL HOOVER 33.38N 86.82W
02/18/2009 E0.25 INCH JEFFERSON AL EMERGENCY MNGR
AT TRACE CROSSINGS AND SOUTH SHADES CREST ROADS.
0440 PM HAIL TUSCALOOSA 33.24N 87.54W
02/18/2009 E0.88 INCH TUSCALOOSA AL AMATEUR RADIO
ON INTERSTATE 20 NEAR THE MERCEDES PLANT.
0444 PM TSTM WND DMG 8 NE UNIONTOWN 32.53N 87.41W
02/18/2009 PERRY AL EMERGENCY MNGR
2 HOMES WITH ROOF DAMAGE, TREES DOWN, BARN DESTROYED NEAR
VAIDEN FIELD AT JCT OF AL HWYS 5 AND 12.
0451 PM HAIL 5 S MARION 32.56N 87.32W
02/18/2009 E1.00 INCH PERRY AL TRAINED SPOTTER
0453 PM HAIL SAKS 33.71N 85.85W
02/18/2009 E1.75 INCH CALHOUN AL NWS EMPLOYEE
0501 PM FUNNEL CLOUD ANNISTON 33.66N 85.81W
02/18/2009 CALHOUN AL AMATEUR RADIO
NEAR KMART
0506 PM HAIL 4 NW SELMA 32.46N 87.07W
02/18/2009 E2.75 INCH DALLAS AL EMERGENCY MNGR
0510 PM HAIL 2 SW EDWARDSVILLE 33.69N 85.53W
02/18/2009 E0.88 INCH CLEBURNE AL EMERGENCY MNGR
0519 PM TSTM WND DMG 3 E SELMA 32.42N 86.97W
02/18/2009 DALLAS AL NWS STORM SURVEY
CHURCH DESTROYED AND A FEW MOBILE HOMES DAMAGED ON AL HWY
140. TREES AND POWER LINES DOWN ALONG HIGHLAND AVE.
NON-TORNADIC THUNDERSTORM WIND ESTIMATED BETWEEN 60 AND
70 MPH.
0520 PM FUNNEL CLOUD ABERNATHY 33.65N 85.41W
02/18/2009 CLEBURNE AL EMERGENCY MNGR
NEAR MILE MARKER 205 ON INTESTATE 20.
0549 PM HAIL LINDEN 32.31N 87.80W
02/18/2009 E0.88 INCH MARENGO AL LAW ENFORCEMENT
0550 PM HAIL NORTHPORT 33.24N 87.59W
02/18/2009 E1.00 INCH TUSCALOOSA AL LAW ENFORCEMENT
0553 PM HAIL TUSCALOOSA 33.24N 87.54W
02/18/2009 E0.75 INCH TUSCALOOSA AL NWS EMPLOYEE
COVERING THE GROUND NEAR TAYLORVILLE COMMUNITY.
0558 PM HAIL MONTGOMERY 32.35N 86.28W
02/18/2009 E0.50 INCH MONTGOMERY AL TRAINED SPOTTER
DOWNTOWN MONTGOMERY NEAR I-85 AND I-65.
0620 PM HAIL BARFIELD 33.36N 85.72W
02/18/2009 E1.00 INCH CLAY AL EMERGENCY MNGR
0620 PM HAIL BESSEMER 33.38N 86.96W
02/18/2009 E1.00 INCH JEFFERSON AL AMATEUR RADIO
0630 PM TSTM WND DMG 9 SW TUSCALOOSA 33.15N 87.65W
02/18/2009 TUSCALOOSA AL EMERGENCY MNGR
POWER LINES DOWN ON HIGHWAY 11 NEAR THE FOSTERS
COMMUNITY.
0631 PM HAIL HOMEWOOD 33.46N 86.81W
02/18/2009 E1.00 INCH JEFFERSON AL AMATEUR RADIO
0639 PM HAIL MAYLENE 33.20N 86.86W
02/18/2009 E0.88 INCH SHELBY AL AMATEUR RADIO
COUNTY ROAD 44 AND COUNTY ROAD 17 NEAR MAYLENE.
0640 PM HAIL ALABASTER 33.25N 86.82W
02/18/2009 E0.25 INCH SHELBY AL AMATEUR RADIO
THOMPSON ROAD AND HIGHWAY 119.
0647 PM HAIL CHELSEA 33.33N 86.64W
02/18/2009 E0.25 INCH SHELBY AL AMATEUR RADIO
NEAR COUNTY ROAD 74 AND COUNTY ROAD 69.
0650 PM TORNADO 3 NNE ROCK MILLS 33.19N 85.26W
02/18/2009 F1 RANDOLPH AL NWS STORM SURVEY
SEVERAL HUNDRED TREES SNAPPED AND TWISTED IN REMOTE AREAS
NORTH OF ROCK MILLS NEAR THE GEORGIA STATE LINE. MOSTLY
SOFTWOOD. TORNADIC WIND ESTIMATED AT 90 MPH. PATH LENGTH
1 MILE. PATH WIDTH 1/4 MILE. MOST CONCENTRAITED DAMAGE
ALONG COUNTY ROAD 296.
0658 PM HAIL BIG SPRINGS 33.28N 85.31W
02/18/2009 E1.00 INCH RANDOLPH AL EMERGENCY MNGR
0700 PM TSTM WND DMG NORTHPORT 33.24N 87.59W
02/18/2009 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN MAIN AVE AND 28TH AVE IN NORTHPORT.
0715 PM HAIL LINDEN 32.31N 87.80W
02/18/2009 E0.25 INCH MARENGO AL BROADCAST MEDIA
PEA SIZE HAIL REPORTED IN LINDEN.
0743 PM HAIL THORSBY 32.92N 86.71W
02/18/2009 E0.75 INCH CHILTON AL NWS EMPLOYEE
0743 PM HAIL THORSBY 32.92N 86.71W
02/18/2009 E0.75 INCH CHILTON AL NWS STORM SURVEY
0745 PM TSTM WND DMG 1 N ASHBY 33.04N 86.92W
02/18/2009 BIBB AL EMERGENCY MNGR
LARGE OAK TREE DOWN ON EAST ASHBY ROAD IN BRIERFIELD.
0820 PM HAIL BIG SPRINGS 33.28N 85.31W
02/18/2009 E0.88 INCH RANDOLPH AL EMERGENCY MNGR
NICKEL SIZE HAIL.
0829 PM HAIL LIVINGSTON 32.60N 88.19W
02/18/2009 E0.25 INCH SUMTER AL LAW ENFORCEMENT
PEA SIZE HAIL REPORTED IN EAST LIVINGSTON.
1050 PM TSTM WND DMG 9 ESE MONTGOMERY 32.30N 86.14W
02/18/2009 MONTGOMERY AL AMATEUR RADIO
POWER LINES DOWN AT INTERSECTION OF TAYLOR AND VAUGHN
ROADS
&&
JSIRMONLocal storm report, Feb 19, 2:41 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
241 PM CST THU FEB 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 2 SE ANNISTON 33.64N 85.79W
02/18/2009 CALHOUN AL AMATEUR RADIO
TREES DOWN ON GREENBRIER DEER ROAD AND STRUCTURE DAMAGE
AT THE INTERSECTION GOLDEN SPRINGS ROAD.
&&
JSIRMONLocal storm report, Feb 19, 2:42 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
242 PM CST THU FEB 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 2 SE ANNISTON 33.64N 85.79W
02/18/2009 CALHOUN AL EMERGENCY MNGR
MULTIPLE TREES AND STRUCTURE DAMAGE IN GOLDEN SPRINGS
AREA.
&&
JSIRMONThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 6:03 PM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Tuscaloosa | 28 min |
| Feb 18, 6:05 PM CST | Severe Thunderstorm Warning | BMX | Cleburne | 25 min |
| Feb 18, 6:12 PM CST | Tornado Warning | BMX | Clay, Randolph | 33 min |
| Feb 18, 6:13 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, Shelby, Tuscaloosa | 47 min |
| Feb 18, 6:14 PM CST | Tornado Warning | BMX | Bullock, Macon, Montgomery | 46 min |
| Feb 18, 6:24 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 36 min |
| Feb 18, 6:29 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Jefferson, Shelby, Talladega, Tuscaloosa | 46 min |
| Feb 18, 6:30 PM CST | Severe Thunderstorm Warning | BMX | Cleburne | 15 min |
| Feb 18, 6:38 PM CST | Tornado Warning | BMX | Clay, Randolph | 37 min |
| Feb 18, 6:41 PM CST | Tornado Warning | BMX | Randolph | 19 min |
| Feb 18, 6:45 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Shelby, Tuscaloosa | 45 min |
| Feb 18, 6:54 PM CST | Severe Thunderstorm Warning | BMX | Clay, Shelby, Talladega | 51 min |
| Feb 18, 7:14 PM CST | Tornado Warning | BMX | Randolph | 31 min |
| Feb 18, 7:31 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Tuscaloosa | 44 min |
| Feb 18, 7:33 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Clay, Coosa, Shelby, Talladega | 42 min |
| Feb 18, 7:49 PM CST | Severe Thunderstorm Warning | BMX | Chambers, Clay, Cleburne, Randolph, Talladega, Tallapoosa | 41 min |
| Feb 18, 8:10 PM CST | Severe Thunderstorm Warning | BMX | Chambers, Coosa, Lee, Tallapoosa | 65 min |
| Feb 18, 8:43 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Greene, Hale, Marengo, Perry, Sumter | 47 min |
| Feb 18, 9:44 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Elmore, Tallapoosa | 31 min |
| Feb 18, 10:17 PM CST | Tornado Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 43 min |
| Feb 18, 10:53 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Elmore, Macon, Montgomery | 37 min |
| Feb 19, 4:10 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
Nearby
Red Flag Warnings in Alabama, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.